Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Child has fever, crying, shaking, vomiting, taken Meftal P

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
doctor my child of 3 year old is having fever from last 3 hours we have given him meftal p but still he is shaking and vomitting its late night in india.
Posted Wed, 3 Oct 2012 in Child Health
Follow-up: Child has fever, crying, shaking, vomiting, taken Meftal P 6 minutes later
he is still having temperature and he is crying and unable to sleep.
Answered by Dr. Praveen Tayal 4 hours later
Thanks for posting your query.
Fever associated with vomiting is normally seen in viral illness. If there is no associated sore throat or cold or signs of infection anywhere in the body then giving Meftal P and giving him a good supportive treatment will help in controlling the viral infection in 3-5 days. You can repeat the dosage of Meftal P after every 6 hours. Giving him Domstal syrup will help in reducing the vomiting.
Follow the supportive measures mentioned below to see beneficial response.
1. Cold sponges might be helpful to reduce the body temperature.
2. Give cold fluids orally in unlimited amounts (reason: good hydration replaces sweat and improves heat loss via skin).
3. Dress in 1 layer of light weight clothing (avoid bundling). (Caution: overheated kids can't undress themselves.)
4. Drink boiled and properly filtered water.
5. Increase fluid intake – glucose water, soups, fresh juices, coconut water.
6. Diet must be planned judiciously to provide good dose of vitamins especially vitamin A and vitamin C as these are essential for the regenerative purpose.
7. High fluid and soft diet in small frequency is recommended.
8. Food must be appetizing and made after considering the likes and dislikes of the patient.
9. Fatty, highly fibrous and very spicy foods should be avoided as they are hard to digest.
You might consult a pediatrician who can examine him and prescribe the proper antibiotics and supportive medications.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor